I have been prescribed 20mg of covocort (hydrocortisone) per day (10 mg am and 10mg @ 4pm) to try and kick start my adrenal gland's production of cortisol. What side effects can I expect?
Side effects of hydrocortisone
Less serious side effects may include:
*sleep problems (insomnia), mood changes;
*acne, dry skin, thinning skin, bruising or discoloration;
*slow wound healing;
*headache, dizziness, spinning sensation;
*nausea, stomach pain, bloating; or
*changes in the shape or location of body fat (especially in your arms, legs, face, neck, breasts, and waist).
Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.
Call your doctor at once if you have any of these serious side effects:
*problems with your vision;
*swelling, rapid weight gain, feeling short of breath;
*severe depression, unusual thoughts or behavior, seizure (convulsions);
*bloody or tarry stools, coughing up blood;
*pancreatitis (severe pain in your upper stomach spreading to your back, nausea and vomiting, fast heart rate);
*low potassium (confusion, uneven heart rate, extreme thirst, increased urination, leg discomfort, muscle weakness or limp feeling); or
*dangerously high blood pressure (severe headache, blurred vision, buzzing in your ears, anxiety, confusion, chest pain, shortness of breath, uneven heartbeats, seizure).
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
For more information see https://www.drugs.com/mtm/hydrocortisone.html and
- Hydrocortisone Information for Consumers
- Hydrocortisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Hydrocortisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Sep 2009 • 2 answers
Posted 25 Jul 2010 • 2 answers
Posted 6 Apr 2012 • 1 answer
Posted 19 Nov 2016 • 0 answers
Posted 28 Nov 2017 • 2 answers